Alert archive / Georgia / Wind Advisories in 2010
Wind Advisory 11, NWS Atlanta, GA
NWS Atlanta, GA issued this wind advisory at Dec 25, 2010, 4:11 PM EST for 78 counties in Georgia. It took effect at Dec 26, 2010, 4:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2010, 4:11 PM EST (21:11 UTC)
- In effect from
- Dec 26, 2010, 4:00 AM EST
- Expired
- Dec 26, 2010, 6:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Atlanta, GA
All 78 counties
Baldwin County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taylor County, GA, Telfair County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 33 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1663 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
922 WWUS72 KFFC 252111 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 411 PM EST SAT DEC 25 2010 GAZ001>009-011>016-019>023-025-030>035-041>049-052>060-066>073- 078>084-089>097-102>111-260515- /O.NEW.KFFC.WI.Y.0011.101226T1100Z-101226T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-JACKSON-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- ROCKDALE-WALTON-NEWTON-MORGAN-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-UPSON- LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB- TWIGGS-WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH- HOUSTON-BLECKLEY-LAURENS-STEWART-WEBSTER-SUMTER-DOOLY-CRISP- PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS...WARNER ROBINS... DUBLIN...LUMPKIN...AMERICUS...CORDELE 411 PM EST SAT DEC 25 2010 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY FOR AREAS WEST OF A BLUE RIDGE TO SPARTA TO DUBLIN LINE. STRONG NORTH TO NORTHWEST WINDS ON THE BACK SIDE OF A STRONG AREA OF LOW PRESSURE WILL GUST TO 30 MPH AT TIMES ON SUNDAY. THE WINDS WILL SUBSIDE SOME SUNDAY NIGHT BUT WILL REMAIN STRONG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
282 WWUS72 KFFC 260115 AAA NPWFFC URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 815 PM EST SAT DEC 25 2010 GAZ001>009-011>016-019>023-025-030>035-041>049-052>060-066>073- 078>084-089>097-102>111-260915- /O.CON.KFFC.WI.Y.0011.101226T1100Z-101226T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-JACKSON-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- ROCKDALE-WALTON-NEWTON-MORGAN-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-UPSON- LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB- TWIGGS-WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH- HOUSTON-BLECKLEY-LAURENS-STEWART-WEBSTER-SUMTER-DOOLY-CRISP- PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS...WARNER ROBINS... DUBLIN...LUMPKIN...AMERICUS...CORDELE 815 PM EST SAT DEC 25 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY FOR AREAS WEST OF A LINE FROM BLUE RIDGE...TO SPARTA...TO DUBLIN. STRONG NORTH TO NORTHWEST WINDS ON THE BACK SIDE OF A STRONG AREA OF LOW PRESSURE WILL GUST TO 30 MPH AT TIMES ON SUNDAY. THE WINDS WILL SUBSIDE SOME SUNDAY NIGHT BUT WILL REMAIN STRONG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
692 WWUS72 KFFC 260807 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 307 AM EST SUN DEC 26 2010 GAZ001>009-011>016-019>023-025-030>035-041>049-052>060-066>073- 078>084-089>097-102>111-262300- /O.EXT.KFFC.WI.Y.0011.101226T0900Z-101226T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-JACKSON-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- ROCKDALE-WALTON-NEWTON-MORGAN-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-UPSON- LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB- TWIGGS-WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH- HOUSTON-BLECKLEY-LAURENS-STEWART-WEBSTER-SUMTER-DOOLY-CRISP- PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS...WARNER ROBINS... DUBLIN...LUMPKIN...AMERICUS...CORDELE 307 AM EST SUN DEC 26 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... A WIND ADVISORY CONTINUES IN EFFECT UNTIL 6 PM EST THIS EVENING FOR MOST OF NORTH AND CENTRAL GEORGIA. STRONG NORTH TO NORTHWEST WINDS ON THE BACK SIDE OF A STRONG AREA OF LOW PRESSURE WILL GUST TO 30 MPH AT TIMES TODAY. THE WINDS WILL SUBSIDE SOME LATER TONIGHT... BUT STILL REMAIN VERY BREEZY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
653 WWUS72 KFFC 261534 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1034 AM EST SUN DEC 26 2010 GAZ001>009-011>016-019>023-025-030>035-041>049-052>060-066>073- 078>084-089>097-102>111-262300- /O.CON.KFFC.WI.Y.0011.000000T0000Z-101226T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-JACKSON-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB- ROCKDALE-WALTON-NEWTON-MORGAN-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-UPSON- LAMAR-MONROE-JONES-BALDWIN-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB- TWIGGS-WILKINSON-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH- HOUSTON-BLECKLEY-LAURENS-STEWART-WEBSTER-SUMTER-DOOLY-CRISP- PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS...WARNER ROBINS... DUBLIN...LUMPKIN...AMERICUS...CORDELE 1034 AM EST SUN DEC 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR MOST OF NORTH AND CENTRAL GEORGIA... STRONG NORTH TO NORTHWEST WINDS ON THE BACK SIDE OF A STRONG AREA OF LOW PRESSURE WILL GUST TO 30 MPH AT TIMES TODAY. THE WINDS WILL SUBSIDE SOME LATER TONIGHT... BUT STILL REMAIN VERY BREEZY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 20 MPH...OR GUSTS TO 35 MPH OR STRONGER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Dec 25, 1:07 PM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Dec 25, 1:07 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 107 PM EST SAT DEC 25 2010 .UPDATE... UPGRADED TO WARNING FOR AREAS NORTH OF RMG TO GVL. SNOW HAS PERSISTED FOR SEVERAL HOURS NOW. BACK EDGE OF PRECIP LOOKS LIKE HUN TO TYS SO EXPECT AT LEAST ANOTHER 6 HOURS OF SNOW THERE. ALONG I-85 CORRIDOR...JUST NOW TURNING TO SNOW. MAY CHANGE BACK TO LIGHT RAIN BEFORE CHANGING BACK TO SNOW LATER THIS AFTERNOON. EXPECT A LARGE GRADIENT IN SNOW TOTALS BY LATE TONIGHT. BASED ON DURATION AND FAVORABLE TEMPS IN NE GA...COULD SEE UP TO 10 INCHES IN THE MOUNTAINS. PRECIP SHOULD TAPER OFF QUICKLY AS SFC LOW SPINS UP OFF SC COAST. 12Z NAM/09Z SREF AND 00Z ECMWF LOOK A LITTLE MORE OMINOUS FOR SNOW AMOUNTS TONIGHT THAN 12Z GFS. WILL LOOK AT THIS MORE CLOSELY IN NEXT GRID UPDATE OUT AROUND 300PM. AFD SHOULD BE OUT AROUND 400PM. SNELSON && .PREV DISCUSSION... /ISSUED 1001 AM EST SAT DEC 25 2010/ UPDATE... RAIN AND SNOW CONTINUES ACROSS NORTHWEST GEORGIA THIS MORNING...WITH THE AREA OF SNOW NOSING IN ACROSS THE TN GA BORDER OVER THE LAST HOUR OR SO. REPORTS OF 2 INCHES OR MORE OF SNOW ACCUMULATION HAVE BEEN REPORTED IN NORTH ALABAMA AND IN AREAS AROUND CHATTANOOGA. AS OF NOW...FORECAST SNOWFALL ACCUMULATIONS LOOK TO BE ON TRACK...BUT WITH SOME BRIGHT BANDING OCCURRING...WE COULD SEE A FEW AREAS WITH HIGHER AMOUNTS. MADE A FEW ADJUSTMENTS TO HOURLY TEMPERATURES TO ACCOUNT FOR CURRENT TRENDS ACROSS THE CWA. IN GENERAL...TEMPERATURES ARE EXPECTED TO REMAIN AT OR ABOVE FREEZING ACROSS MUCH OF NORTH GEORGIA THROUGH LATE AFTERNOON...AT WHICH POINT ICY ROADWAY CONDITIONS WILL BE HAZARDOUS. 31 SHORT TERM /TODAY THROUGH MONDAY/... STILL VERY TRICKY FORECAST AS THE COLD AIR AND PRECIP FIELD TO THE NORTH HAS NOT MADE MUCH PROGRESS SOUTHWARD IN ADVANCE OF THE APPROACHING NORTHERN GULF LOW...CURRENTLY ANALYZED ALONG THE LA COAST. REGIONAL OBS INDICATE THIS SYSTEM IS BRINGING SOME WARMER SURFACE AIR WITH IT...WHICH SHOULD HELP BRING AREA FREEZING TEMPS THIS MORNING BACK ABOVE FREEZING SOMETIME BY MID MORNING. THIS WOULD HINDER ANY SIGNIFICANT SNOW ACCUMULATIONS FROM OCCURRING DURING THE DAY...ALTHOUGH STILL EXPECTING 1 TO 2 INCHES ACROSS PARTS OF NORTH GA TODAY AS THE PRECIP MOVES IN DURING THE COLDER MORNING HOURS. SOUNDING PROFILES STILL SUGGEST THE PRECIP WILL FALL MAINLY AS SNOW DURING THE DAY FROM ATLANTA AREA NORTHWARD...WITH A MIX AND/OR JUST RAIN FURTHER SOUTH. THE MAIN CONCERN CONTINUES TO BE FROM MID EVENING THROUGH MIDDAY SUNDAY AS AMPLE WRAP AROUND MOISTURE GETS PUMPED OVER THE FREEZING TEMPS THAT QUICKLY SPREAD SOUTHWARD BEHIND THE DEPARTING SURFACE LOW... THAT IS ALSO NOW QUICKLY DEEPENING JUST OFF THE GA AND CAROLINA COASTS EARLY SUNDAY MORNING. THIS WOULD SERVE TO SPREAD DEEPER WRAP AROUND MOISTURE OVER MUCH OF THE AREA...ESPECIALLY THE EASTERN HALF...WHILE SURFACE TEMPS ARE THEIR COLDEST. THIS COUPLED WITH THE ICY ROAD THREAT FROM WET ROADS FREEZING OVERNIGHT HAS WARRANTED EXTENDING THE WINTER WEATHER ADVISORY FURTHER SOUTH TO INCLUDE THE ATLANTA AND ATHENS AREAS...AND EXTENDING ITS DURATION THROUGH 1 PM SUNDAY. AS FOR ACCUMULATIONS... STILL EXPECTING FROM 1 TO 3 INCHES ACROSS NORTH GA...WITH ISOLATED HIGHER AMOUNTS POSSIBLE OVER NE GA... WHERE THE GREATER WRAP AROUND MOISTURE SHOULD BE REALIZED. COULD SEE AROUND 1 INCH FOR AREAS GENERALLY ALONG AND NORTH OF A NEWNAN TO MADISON TO WASHINGTON LINE WHERE LIGHT ACCUMULATIONS IN THE EVENING HOURS ARE POSSIBLE...THEN AGAIN WITH THE WRAP AROUND THREAT TONIGHT AND SUNDAY MORNING. ONCE AGAIN...THIS COUPLED WITH THE ICY ROAD THREAT HAS WARRANTED EXTENDING THE ADVISORY FURTHER SOUTH AND ITS DURATION TO 1 PM ON SUNDAY SINCE TEMPS WILL BE SLOW TO WARM ON SUNDAY. ALTHOUGH FLURRIES REMAIN POSSIBLE SUNDAY NIGHT ACROSS NE GA... THE WINTRY THREAT ENDS SUNDAY EVENING AS THE DEEPER MOISTURE EXITS EAST. PATCHY ICE ON ROADWAYS STILL A POSSIBLE THREAT SUNDAY NIGHT-MONDAY MORNING...ESPECIALLY EAST. OTHERWISE COLD HIGH PRESSURE BUILDS IN OVER THE STATE SUNDAY- MONDAY BEHIND THE EXITING SYSTEM. DECIDED TO GO MUCH COOLER THAN GUIDANCE FOR HIGHS TODAY AS CLOUDS MOVE IN OVER THE MORNING LOWS AND ACT AS A COOLER LID... HOLDER THE COLD AIR IN PLACE. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A COLD DOME OF HIGH PRESSURE DOMINATES THE SOUTHEAST INTO MID WEEK...THEN SHIFTS EAST AND ESTABLISHES A WARM SOUTHERLY FLOW BY THURSDAY. GFS AND ECMWF ARE BRINGING SHOWERS IN ON THURSDAY... BUT SUSPECT THIS IS A BIT EARLY SINCE BOTH SHOW A DEEPENING LOW PRESSURE SYSTEM STILL IN THE PLAINS AT THAT TIME. LOW PRESSURE AND ASSOCIATED COLD FRONT PUSH INTO THE MISSISSIPPI VALLEY ON FRIDAY... WARRANTING A CHANCE OF SHOWERS BY END WEEK. AVIATION... 12Z UPDATE... ONLY MINOR CHANGES TO THE CURRENT FORECAST TRENDS. VFR THROUGH 19Z TO 20Z ACROSS NORTH GEORGIA WITH MVFR CONDITIONS DEVELOPING AFTER 20Z AS LOWER LEVELS SATURATE. IFR CONDITIONS DEVELOPING AROUND 00Z. RAIN MOVES INTO THE AREA AFTER 15Z...MIXED WITH SOME SLEET OR SNOW AT TIMES BY 20Z WITH CHANGE OVER TO ALL SNOW AROUND 00Z. WINDS REMAIN WEST TO NORTHWEST THROUGH THE PERIOD...8KTS OR LESS THROUGH 00Z...INCREASING TO 12KTS TO 15KTS BY 06Z WITH HIGHER GUSTS. FOR CENTRAL GEORGIA VFR CONDITIONS...BECOMING MVFR BETWEEN 20Z AND 22Z...AND EVENTUALLY IFR AFTER 02Z. PRECIPITATION MOVING IN BETWEEN 18Z AND 20Z AS RAIN...MIXING WITH SOME SNOW AFTER 03Z. WINDS WEST TO NORTHWEST 8KTS OR LESS THROUGH 03Z...INCREASING TO 10KTS TO 12KTS BY 06Z WITH HIGHER GUSTS. //ATL CONFIDENCE...12Z UPDATE... MEDIUM. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 40 29 34 18 / 90 70 60 10 ATLANTA 39 24 33 19 / 100 60 30 5 BLAIRSVILLE 33 24 30 18 / 100 60 50 20 CARTERSVILLE 36 25 33 20 / 100 50 30 5 COLUMBUS 44 26 36 22 / 100 60 20 5 GAINESVILLE 37 27 32 20 / 100 70 40 10 MACON 47 29 37 21 / 80 80 30 5 ROME 37 23 35 19 / 100 50 30 10 PEACHTREE CITY 39 25 35 19 / 100 60 30 5 VIDALIA 55 35 39 25 / 40 90 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 1 PM EST SUNDAY FOR THE FOLLOWING ZONES: BALDWIN...BARROW...BIBB...BUTTS...CARROLL... CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD... DEKALB...DOUGLAS...FAYETTE...GLASCOCK...GREENE...GWINNETT... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JONES...LAMAR...MACON...MADISON... MARION...MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE... POLK...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... TALBOT...TALIAFERRO...TAYLOR...TROUP...TWIGGS...UPSON...WALTON... WARREN...WASHINGTON...WILKES...WILKINSON. WINTER STORM WARNING UNTIL 1 PM EST SUNDAY FOR THE FOLLOWING ZONES: BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE... DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HALL... LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE... WHITFIELD. && 13
Hazardous weather outlook, Dec 25, 1:20 PM EST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 120 PM EST SAT DEC 25 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 120 PM EST SAT DEC 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTRY MIX OF PRECIPITATION IS EXPECTED ACROSS NORTH AND PARTS OF CENTRAL GEORGIA TODAY AND TONIGHT. .SYNOPSIS... HIGH PRESSURE PUSHING SOUTH OF CANADA WILL SPREAD A COLD ARCTIC AIR MASS OVER THE STATE THROUGH TONIGHT. A LOW PRESSURE SYSTEM WILL PUSH ACROSS NORTH FLORIDA AND SPREAD GULF MOISTURE OVER THE INVADING COLD AIR. AS A RESULT...A MIX OF RAIN AND SNOW IS EXPECTED ACROSS THE STATE THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE SNOW ACCUMULATIONS OR PATCHY ICE ON BRIDGES AND ROADWAYS ACROSS NORTH AND PARTS OF CENTRAL GEORGIA FROM TODAY THROUGH SUNDAY MORNING... MAKING ROAD CONDITIONS SLICK AND HAZARDOUS AT TIMES. .DISCUSSION... A MIXTURE OF SNOW...SLEET AND LIGHT RAIN WILL CONTINUE TO SPREAD ACROSS NORTH AND CENTRAL GEORGIA THROUGH THE AFTERNOON AND INTO TONIGHT. THE GREATEST SNOW ACCUMULATIONS WILL BE GENERALLY ALONG AND NORTH OF A ROME TO GAINESVILLE LINE WHERE 2 TO 4 INCHES ARE POSSIBLY THROUGH SUNDAY MORNING. GREATER AMOUNTS ARE POSSIBLE IN THE HIGHER ELEVATIONS. 1 TO 2 INCH SNOW TOTALS ARE POSSIBLE IN THE ATLANTA AND ATHENS AREAS. FOR AREAS GENERALLY SOUTH OF AN ATLANTA TO ATHENS LINE A LIGHT DUSTING OF SNOW IS POSSIBLE ON GRASSY AREAS TONIGHT. FOR A MORE DETAILED DISCUSSION ON THIS WINTER WEATHER EVENT... PLEASE REFER TO THE LATEST WINTER WEATHER WARNING/ADVISORY /ATLWSWFFC/ AND SPECIAL WEATHER STATEMENT /ATLSPSFFC/ ISSUED BY THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIGHT SNOW AND SLICK ROADWAYS WILL REMAIN A THREAT ON SUNDAY... MAINLY NORTH AND EAST. THERE IS ALSO A SLIGHT CHANCE OF SOME LIGHT WINTRY PRECIPITATION ACROSS NORTH GEORGIA WEDNESDAY NIGHT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF WINTRY WEATHER.
In the hours before
Local storm report, Dec 25, 11:16 AM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1116 AM EST SAT DEC 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW DALTON 34.77N 84.97W
12/25/2010 E1.5 INCH WHITFIELD GA COUNTY OFFICIAL
REPORTED SLICK SPOTS ON ROADWAYS...MAINLY ON
BRIDGES...AND 1.5 TO 2.0 INCHES AS OF 10 AM EST.
1000 AM SNOW ETON 34.82N 84.76W
12/25/2010 E1.5 INCH MURRAY GA COUNTY OFFICIAL
REPORTED SLICK SPOTS ON ROADWAYS...MAINLY ON
BRIDGES...AND 1.5 INCHES OF SNOW ACCUMULATION THROUGH 10
AM EST.
1000 AM SNOW HIAWASSEE 34.95N 83.76W
12/25/2010 E1.0 INCH TOWNS GA COUNTY OFFICIAL
REPORTED 1 TO 1.5 INCHES OF SNOW ACCUMULATION...AND ICY
SPOTS ON THE ROADWAYS.
1000 AM SNOW TRENTON 34.87N 85.51W
12/25/2010 E2.0 INCH DADE GA COUNTY OFFICIAL
REPORTED ROADS BECOMING SLICK...AND 2 TO 3 INCHES OF SNOW
ACCUMULATION IN THE MOUNTAINS...AND 1.5 INCHES ELSEWHERE.
ACCUMULATIONS AS OF 10 AM EST.
1000 AM SNOW ELLIJAY 34.69N 84.48W
12/25/2010 E1.0 INCH GILMER GA COUNTY OFFICIAL
REPORTED 1 INCH OF SNOW ACCUMULATION...AND ICY SPOTS ON
ROADWAYS AS OF 10 AM EST.
1000 AM SNOW JASPER 34.47N 84.43W
12/25/2010 E0.5 INCH PICKENS GA COUNTY OFFICIAL
REPORTED A HALF INCH OF SNOW ACCUMULATION AS OF 10 AM
EST...AND ICY SPOTS ON THE ROADWAYS.
1000 AM SNOW BLUE RIDGE 34.86N 84.32W
12/25/2010 E2.0 INCH FANNIN GA COUNTY OFFICIAL
REPORTED 1 TO 3 INCHES OF SNOW ACCUMULATION THROUGH 10 AM
EST. HIGHER AMOUNTS WERE IN THE MOUTAINS. ALSO REPORTED
ICY SPOTS ON ROADWAYS.
1000 AM SNOW BLAIRSVILLE 34.88N 83.96W
12/25/2010 E1.5 INCH UNION GA COUNTY OFFICIAL
REPORTED 1 TO 2 INCHES OF SNOW ACCUMULATION....WITH ICY
SPOTS ON ROADWAYS...AS OF 10 AM EST.
&&
LBELANGELocal storm report, Dec 25, 11:23 AM EST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1123 AM EST SAT DEC 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW RINGGOLD 34.92N 85.11W
12/25/2010 E4.0 INCH CATOOSA GA COUNTY OFFICIAL
REPORT AS OF 11 AM EST.
1100 AM SNOW DALTON 34.77N 84.97W
12/25/2010 E3.5 INCH WHITFIELD GA COUNTY OFFICIAL
REPORT AS OF 11 AM EST.
&&
LBELANGELocal storm report, Dec 25, 11:34 AM EST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1134 AM EST SAT DEC 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM SNOW ROCKMART 34.00N 85.04W
12/25/2010 E0.5 INCH POLK GA TRAINED SPOTTER
REPORT AS OF 1130 AM EST.
&&
LBELANGELocal storm report, Dec 25, 3:48 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EST SAT DEC 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM SNOW TRENTON 34.87N 85.51W
12/25/2010 E6.0 INCH DADE GA COUNTY OFFICIAL
IN THE MOUNTAINS.
0200 PM SNOW LAFAYETTE 34.71N 85.28W
12/25/2010 E3.0 INCH WALKER GA COUNTY OFFICIAL
ACCUMULATIONS IN THE HIGHER ELEVATIONS.
0200 PM SNOW RINGGOLD 34.92N 85.11W
12/25/2010 E3.5 INCH CATOOSA GA COUNTY OFFICIAL
0200 PM SNOW ELLIJAY 34.69N 84.48W
12/25/2010 E3.0 INCH GILMER GA COUNTY OFFICIAL
3 INCHES IN TOWN...5 INCHES IN THE HIGHER ELEVATIONS.
0200 PM SNOW JASPER 34.47N 84.43W
12/25/2010 E2.0 INCH PICKENS GA COUNTY OFFICIAL
0200 PM SNOW BLUE RIDGE 34.86N 84.32W
12/25/2010 E4.0 INCH FANNIN GA COUNTY OFFICIAL
0200 PM SNOW DALTON 34.77N 84.97W
12/25/2010 E3.0 INCH WHITFIELD GA COUNTY OFFICIAL
0200 PM SNOW HIAWASSEE 34.95N 83.76W
12/25/2010 E4.0 INCH TOWNS GA COUNTY OFFICIAL
0200 PM SNOW ROME 34.26N 85.18W
12/25/2010 E1.0 INCH FLOYD GA COUNTY OFFICIAL
0200 PM SNOW HELEN 34.70N 83.73W
12/25/2010 E2.0 INCH WHITE GA COUNTY OFFICIAL
0200 PM SNOW CALHOUN 34.50N 84.95W
12/25/2010 E0.5 INCH GORDON GA COUNTY OFFICIAL
0200 PM SNOW SUMMERVILLE 34.48N 85.35W
12/25/2010 E3.0 INCH CHATTOOGA GA COUNTY OFFICIAL
0200 PM SNOW BLAIRSVILLE 34.88N 83.96W
12/25/2010 E5.0 INCH UNION GA COUNTY OFFICIAL
4-6 INCHES...SOME POWER PROBLEMS WITH TREES AND LIMBS
FALLING ON POWERLINES.
0200 PM SNOW CHATSWORTH 34.77N 84.77W
12/25/2010 E1.0 INCH MURRAY GA COUNTY OFFICIAL
1 INCH IN TOWN...UP TO 5 INCHES IN THE MOUNTAINS.
0315 PM SNOW BUCHANAN 33.80N 85.19W
12/25/2010 E1.0 INCH HARALSON GA COUNTY OFFICIAL
MINOR ACCUMULATIONS ON GRASSY AND EXPOSED SURFACES.
0315 PM SNOW CEDARTOWN 34.01N 85.25W
12/25/2010 E1.0 INCH POLK GA COUNTY OFFICIAL
MINOR ACCUMULATIONS ON GRASSY AND EXPOSED SURFACES.
&&
TDPLocal storm report, Dec 25, 4:04 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 PM EST SAT DEC 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM SNOW 5 ENE WALESKA 34.33N 84.47W
12/25/2010 M1.0 INCH CHEROKEE GA CO-OP OBSERVER
0300 PM SNOW 3 WSW SAUTEE 34.66N 83.73W
12/25/2010 M1.2 INCH WHITE GA CO-OP OBSERVER
0315 PM SNOW BLAIRSVILLE 34.87N 83.95W
12/25/2010 E3.5 INCH UNION GA EMERGENCY MNGR
&&
FTAYLORThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 12:14 PM EST | Winter Storm Warning | FFC | Banks, Bartow, Catoosa, Chattooga, Cherokee, Dade and 15 more | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.